Publicação

Statin and fibrate associed myopathy: study of eight patients

Ver documento

Detalhes bibliográficos
Resumo:Lipid-lowering drugs have been occasionally associated with neuromuscular symptoms and muscle biopsy changes. We reported the clinical course and the muscle biopsy in eight patients with hyperlipoproteinemia, treated with lipid -lowering drugs (statins/fibrates). Five patients had myalgias while; in two cases there was proximal muscle weakness. All patients became asymptomatic after the withdrawal of the drug, although creatine kinase remained elevated. We performed muscle biopsy in six cases from three months to two years after suspension of the drug. We found variation in fibers diameters in all cases, with necrosis of fibers in five cases, inflammatory infiltration in one case, the presence of vacuolated fiber in one patient and ragged-red fibers in three subjects. We concluded that although the muscle biopsy findings were not specific, the prolonged use of statins and or fibrates might induce a chronic myopathy even in the absence of symptoms.
Autores principais:Carvalho,Alzira A. Siqueira
Outros Autores:Lima,Ürsula Waleska Poti; Valiente,Raul Alberto
Assunto:statins fibrates myopathy muscle biopsy creatine kinase
Ano:2004
País:Brasil
Tipo de documento:artigo
Tipo de acesso:acesso aberto
Instituição associada:IBICT
Idioma:inglês
Origem:Oasisbr
Descrição
Resumo:Lipid-lowering drugs have been occasionally associated with neuromuscular symptoms and muscle biopsy changes. We reported the clinical course and the muscle biopsy in eight patients with hyperlipoproteinemia, treated with lipid -lowering drugs (statins/fibrates). Five patients had myalgias while; in two cases there was proximal muscle weakness. All patients became asymptomatic after the withdrawal of the drug, although creatine kinase remained elevated. We performed muscle biopsy in six cases from three months to two years after suspension of the drug. We found variation in fibers diameters in all cases, with necrosis of fibers in five cases, inflammatory infiltration in one case, the presence of vacuolated fiber in one patient and ragged-red fibers in three subjects. We concluded that although the muscle biopsy findings were not specific, the prolonged use of statins and or fibrates might induce a chronic myopathy even in the absence of symptoms.

Atividades financiadas

Não foram encontrados projetos financiados.